Florida, 2024Tornadoes and Tropical Storm in Florida, September 25 to 27, 2024
September 25 to 27, 2024 · NWS MFL · 19 events in 17 counties and zones
The center of Hurricane Helene passed about 200 miles west of Naples as a Category 3 hurricane moving N-NE over the eastern Gulf of Mexico around midday on Thursday, September 26th, then made landfall later that evening in the Florida Big Bend as a Category 4 hurricane with maximum sustained winds of 140 mph and lowest central pressure of 938 mb. The large wind field around Helene brought…
Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.2 million
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The center of Hurricane Helene passed about 200 miles west of Naples as a Category 3 hurricane moving N-NE over the eastern Gulf of Mexico around midday on Thursday, September 26th, then made landfall later that evening in the Florida Big Bend as a Category 4 hurricane with maximum sustained winds of 140 mph and lowest central pressure of 938 mb. The large wind field around Helene brought tropical storm force winds to a good portion of southern Florida, with the most consistent area of sustained tropical storm force winds over western Collier County on September 26th. Brief but strong tropical storm force wind gusts affected the remainder of southern Florida. Some of the strong wind gusts associated with Helene were not directly associated with rainbands, but due to the very strong pressure gradient and daytime heating which acted to mix down strong winds just above the surface. Most locations experienced some wind damage, primarily to trees. Sections of Collier County observed minor roof and structural damage from wind.
Significant coastal flooding occurred along the Collier County coast from storm surge.|The first flooding episode, of up to moderate levels, occurred with the high tide on the morning and midday of September 26th when the initial storm surge from Helene reached the area. The subsequent low tide was muted by increasing surge from the major hurricane, with the highest and most impactful flooding occurring during the evening/night high tide cycle of September 26th and early morning of September 27th.|Tide levels reached 4.02 ft above Mean Higher High Water (MHHW) at Naples Bay near the city dock, and NWS storm surveys indicated an 3-4 feet above ground in beachfront locations in Naples, and 1-3 feet above ground in Marco Island, Goodland, Everglades City, and Chokoloskee. Storm surge flooding mainly affected streets and parking lots, but several structures near and along the coast had minor to moderate water intrusion.
Two EF-0 tornadoes impacted Collier County with very minor damage.
The total effects of Helene in South Florida resulted in about $1.3 million in damage, almost entirely from storm surge flooding in coastal Collier County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 25, 8:05 AM EST, 4 hours 25 minutes earlier.
Area forecast discussion, Sep 25, 8:05 AM EST, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service Miami FL
905 AM EDT Wed Sep 25 2024
.SHORT TERM...
(Today through Thursday)
Issued at 302 AM EDT Wed Sep 25 2024
*** KEY POINTS FOR TROPICAL STORM/HURRICANE HELENE ***
Impacts for South Florida: Helene, soon to be a hurricane, will
bring about heavy rain, gusty winds, storm surge (Gulf Coast), and
increased flooding potential as its outer bands move across the
region. A Tropical Storm Warning is in effect for all of South
Florida, including the local waters, until 2AM Friday morning.
Flood Watch Issued: A Flood Watch is in effect for all of South
Florida, as rainfall amounts of 2-6 inches are possible across
inland and metro areas.
Storm Surge Risk: 2-4 feet of storm surge is expected along the Gulf
Coast from Bonita Beach to Flamingo due to Helene's size and the
shallow Florida shelf. Values as high as 5 feet may be observed. A
Storm Surge Warning is in effect for these coastal areas.
Limited Tornado Threat: Tropical tornado risk is limited but a few
tornadoes may spawn Wednesday night into early Thursday, especially
along the southwest Florida and the Lake Okeechobee region.
The focus remains on Tropical Storm Helene, which is expected to
strengthen into a hurricane as it moves over the northwestern
Caribbean Sea, just offshore from the Yucatan Peninsula. South
Florida is already experiencing the effects of the storm, as
evidenced by high precipitable water (PWAT) values exceeding 2.2
inches, dew points in the upper 70s, and warm air aloft. Outer bands
from Helene are expected to move northward across the region today,
bringing periodic heavy rain with intervals of sunshine. Winds from
the southeast will strengthen throughout the day, with gusts
exceeding 30 mph, especially along the coasts.
The primary impacts from Helene will arrive late Wednesday as the
storm center progresses northward through the Gulf of Mexico. A
significant moisture envelope will move into the region during this
time, with PWAT values forecasted between 2.3 to 2.5 inches - nearing
climatological highs for late September. Models also indicate a long,
skinny CAPE profile, supportive of warm cloud processes and heavy
rainfall. Given these parameters, there is potential for heavy rain
and localized flooding across the area. A Flood Watch is in effect
for all of South Florida from Wednesday morning through Friday
morning.
Rainfall amounts between late Wednesday and Friday evening are
expected to range from 2 to 4 inches inland, with metro areas
potentially seeing 3 to 6 inches. Several advisories remain in
effect for the Gulf Coast, including a Storm Surge Warning from
Bonita Beach to Flamingo. Storm surge may reach 2-4 feet, with
some vulnerable coastal areas possibly seeing up to 5 feet due to
the large size of Helene and the shallow nature of the Florida
shelf. Dangerous marine and boating conditions will prevail across
the entire region, with the most significant impacts felt in the
Gulf waters. As Helene's outer feeder bands move across the
region, tropical storm-force wind gusts are possible throughout
South Florida.
Aside from the risks of storm surge, flooding rains, and wind, the
threat of tropical tornadoes appears limited. South Florida's
residence time within the northeast quadrant of the system could
reduce the window for tornadic activity, with the peak risk for
tornadoes between 18Z-00Z due to dry air mixing and diurnal heating.
Tornado potential may be confined to coastal areas of Collier,
depending on the storm's track. A second window for possible
tornadogenesis may open in the Lake Okeechobee region Thursday
afternoon as Helene moves further north in the Gulf of Mexico.
Temperatures will remain near climatological norms, as cloud cover
and widespread rain keep highs in check. Rainbands will bring gusty
winds, intense rainfall, and localized urban flooding throughout the
day. The brunt of the storm's impacts will begin this afternoon and
continue through the night, with rainbands lingering through
Thursday as the system's trailing edge moves through the area.
&&
.LONG TERM...
(Thursday night through Tuesday)
Issued at 302 AM EDT Wed Sep 25 2024
Helene will have made landfall along the Big Bend/Gulf Coast region
of Florida by late Thursday, and its direct impacts will be distant
from South Florida. However, a stream of elevated moisture,
characterized by PWAT values of 2.3-2.5 inches, will continue to
drape over the region as breezy southwesterly flow persists. This
southwest flow, associated with Helene's extratropical transition,
could enhance low-level convergence, further elevating hydrologic
concerns, especially in areas prone to poor drainage. The moisture
fetch will likely linger into the weekend, keeping humidity levels
high across South Florida.
Through the weekend, South Florida will experience a transitioning
weather regime. Initially, low-level steering flow will come from
the south and southwest, but it is expected to gradually shift to
the west and northwest over time. The stream of moisture will become
more diffuse, but enough will remain to produce scattered showers
and thunderstorms. Localized flooding may occur, but overall impacts
should be minimal.
Looking beyond the weekend, some long-range models suggest the
potential for a weak frontal passage, bringing a light northwesterly
flow. However, it is too early to confirm this, and the event
remains uncertain given its distance in time.
&&
.AVIATION...
(12Z TAFS)
Issued at 741 AM EDT Wed Sep 25 2024
Brief periods of MVFR conditions this morning as SCT showers and
thunderstorms move across South FL. Coverage will increase as the
day goes on as Tropical Storm Helene enters the SE Gulf of
Mexico. E/SE winds around 10 kts early this morning will increase
to 15-20 kts with gusts of 25-30 kts by this afternoon and
continue through the remainder of the period. Flight restrictions
will be likely again this afternoon and tonight during periods of
heavy rain. Conditions will deteriorate early morning tomorrow as
Helene's bands move over the area, with sustained winds up to 20
kts and gusts up to 40 possible after 16Z and restrictions likely
to prevail through the day.
&&
.MARINE...
Issued at 302 AM EDT Wed Sep 25 2024
Moderate easterly winds will gradually increase in magnitude as
Tropical Storm (soon to be Hurricane) Helene approaches the Gulf
waters. Winds and seas will become dangerous across the local waters
as the system intensifies and moves northward. Tropical Storm
conditions are likely across all the local waters, and the most
dangerous conditions will occur across the Gulf waters. Numerous
to widespread showers and thunderstorms will generally be observed
by midday today into Thursday.
&&
.BEACHES...
Issued at 302 AM EDT Wed Sep 25 2024
Moderate to major coastal flooding can be expected over the Gulf
coast late Wednesday into Thursday as Tropical Storm Helene
strengthens and tracks through the SE Gulf of Mexico.
Strengthening onshore flow will result in an extended period of high
rip current risk over the east coast (likely through the work week),
with potentially hazardous surf developing over the Palm Beaches in
the mid-week period. Additionally hazardous beach conditions look
likely over the Gulf coast beaches starting Thursday as surf
increases in association with Tropical Storm Helene.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 89 80 89 80 / 70 70 70 70
West Kendall 89 79 89 80 / 70 80 70 70
Opa-Locka 89 80 89 81 / 70 70 70 70
Homestead 89 80 88 80 / 70 80 70 70
Fort Lauderdale 88 79 89 80 / 70 70 70 70
N Ft Lauderdale 89 80 90 81 / 70 70 70 70
Pembroke Pines 90 81 90 81 / 70 70 70 70
West Palm Beach 89 79 90 80 / 80 60 70 60
Boca Raton 89 79 90 80 / 80 60 70 70
Naples 90 79 87 82 / 80 80 90 80
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Tropical Storm Warning for FLZ063-066>075-168-172>174.
Flood Watch through Friday morning for FLZ063-066>075-168-
172>174.
Storm Surge Warning for FLZ069-075.
High Rip Current Risk through Friday evening for FLZ168-172-173.
High Surf Advisory until 8 PM EDT Thursday for FLZ168-172-173.
AM...Tropical Storm Warning for AMZ610-630-650-651-670-671.
GM...Tropical Storm Warning for GMZ656-657-676.
&&
SHORT TERM...SRB
LONG TERM....SRB
AVIATION...ATVHazardous weather outlook, Sep 25, 10:26 AM EST, 2 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Miami FL
1126 AM EDT Wed Sep 25 2024
AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
261530-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach County-Metro Palm Beach County-
Coastal Collier County-Inland Collier County-Inland Broward County-
Metro Broward County-Inland Miami-Dade County-
Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County-
Coastal Broward County-Coastal Miami Dade County-Far South Miami-
Dade County-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
1126 AM EDT Wed Sep 25 2024
This Hazardous Weather Outlook is for Atlantic coastal waters,
southeast Florida, southern Florida, southwest Florida and Gulf of
Mexico.
.DAY ONE...This afternoon and tonight.
Hurricane Helene will continue to push into the eastern Gulf of
Mexico through the middle and latter portion of the week. For more
details please refer to the Hurricane Threats and Impacts webpage at
www.weather.gov/srh/tropical?office=mfl#hti
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Hurricane Helene will continue to push into the eastern Gulf of
Mexico through the middle and latter portion of the week. For more
details please refer to the Hurricane Threats and Impacts webpage at
www.weather.gov/srh/tropical?office=mfl#hti
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report high wind, hail, and
flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Sep 25, 8:45 AM EST, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Miami FL
945 AM EDT Wed Sep 25 2024
FLZ075-174-251415-
Mainland Monroe FL-Far South Miami-Dade County FL-
945 AM EDT Wed Sep 25 2024
...Strong thunderstorms will impact portions of southern Mainland
Monroe and southern Miami-Dade Counties through 1015 AM EDT...
At 944 AM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a landspout along a line
extending from 9 miles northeast of Flamingo to 9 miles south of East
Cape Sable. Movement was northwest at 45 mph.
HAZARD...Landspouts and wind gusts of 45 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Minor damage to outdoor objects is possible. Gusty winds
could knock down tree limbs and blow around unsecured
objects.
Locations impacted include...
Northwest Cape Sable, Flamingo, and Everglades National Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Funnel clouds can touch down and produce waterspouts. Although
typically weak and short lived, a landfalling waterspout can cause
property damage and serious injury.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2513 8106 2524 8117 2533 8112 2522 8102
2522 8092 2525 8090 2534 8097 2533 8097
2536 8107 2541 8097 2542 8096 2542 8102
2545 8097 2519 8071 2521 8074 2518 8072
2514 8077 2518 8081 2514 8090
TIME...MOT...LOC 1344Z 122DEG 38KT 2521 8080 2498 8112
LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BaxterLocal storm report, Sep 25, 10:00 AM EST, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1100 AM EDT Wed Sep 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 AM Tropical Cyclone 2 E Dania Beach 26.06N 80.11W
09/25/2024 AMZ651 FL Mesonet
Mesonet station XDAN Dania Pier.
&&
BNBLocal storm report, Sep 25, 11:04 AM EST, 1 hour 26 minutes before
Preliminary Local Storm Report
National Weather Service Miami FL
1204 PM EDT Wed Sep 25 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1153 AM Tstm Wnd Gst 2 N Boca Raton 26.38N 80.10W
09/25/2024 M41 MPH Palm Beach FL AWOS
AWOS station KBCT Boca Raton.
&&
BNBEvent by event
10 tropical depression, 4 tropical storm, 2 tornado, 2 storm surge/tide, 1 thunderstorm wind. Local standard time, as filed.
Thunderstorm Wind, Palm Beach
- When
- September 25, 12:30 PM EST
- Where
- Palm Beach County, 1.51 mi NNE of Haverhill
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 26.700, -80.110
Public reported powerlines down across Military and Vilma Roads in West Palm Beach after a strong thunderstorm moved through the area.
Tornado, Collier
- When
- September 25, 11:54 PM EST
- Where
- Collier County, 9.86 mi ENE of Golden Gate
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- Public
- Coordinates
- 26.202, -81.515
The public reported outdoor items laying across DeSoto Blvd and 16th Avenue SE in Golden Gate Estates. Lawn furniture, boat cushions, tree damage was found. A tornadic cell likely moved over this area based on radar data, with time estimated.
Tropical Depression, Metro Broward County
- When
- September 26, 12:00 AM EST to September 27, 12:00 AM EST
- Where
- Metro Broward County forecast zone
- Reported by
- ASOS
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
Maximum sustained winds were in the 30 to 35 mph range across metro Broward County. Brief wind gusts of tropical storm force occurred. A highest wind gust of 56 kts / 64 mph was recorded at Hollywood North Perry Airport at 1:20 PM on September 26th. There was minor wind damage, mainly to trees, across parts of the area.
Tropical Depression, Inland Broward County
- When
- September 26, 12:00 AM EST to September 27, 12:00 AM EST
- Where
- Inland Broward County forecast zone
- Reported by
- Mesonet
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
Maximum sustained winds were in the 25 to 30 mph range, with gusts reaching 40 to 50 mph, across inland Broward County. Wind damage was minimal.
Tropical Depression, Metropolitan Miami-Dade
- When
- September 26, 12:00 AM EST to September 27, 12:00 AM EST
- Where
- Metropolitan Miami-Dade forecast zone
- Reported by
- ASOS
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Maximum sustained winds were in the 30 to 35 mph range across coastal Miami-Dade County. Brief wind gusts of tropical storm force occurred. A highest wind gust of 63 kts / 72 mph was recorded at Miami Opa Locka Airport at 1:10 PM on September 26th. There was minor wind damage, mainly to trees, across parts of the area.
Tropical Depression, Inland Miami-Dade
- When
- September 26, 12:00 AM EST to September 27, 12:00 AM EST
- Where
- Inland Miami-Dade forecast zone
- Reported by
- Mesonet
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Maximum sustained winds were in the 25 to 30 mph range, with gusts reaching 40 to 50 mph, across inland Miami-Dade County. Wind damage was minimal.
Tropical Depression, Far South Miami-Dade County
- When
- September 26, 12:00 AM EST to September 27, 12:00 AM EST
- Where
- Far South Miami-Dade County forecast zone
- Reported by
- Mesonet
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Maximum sustained winds were in the 25 to 30 mph range, with gusts reaching 40 to 50 mph, across far south Miami-Dade County. Wind damage was minimal.
Tropical Storm, Coastal Collier County
- When
- September 26, 12:00 AM EST to September 27, 12:00 AM EST
- Where
- Coastal Collier County forecast zone
- Property damage
- $20,000
- Reported by
- Mesonet
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
Sustained tropical storm force winds around 40 mph were observed across much of coastal Collier County on September 26th. A highest wind gust of 58 kts / 67 mph was recorded at Naples Municipal Airport at 3:08 PM. Wind damage was primarily to trees, although some weaker structures suffered minor roof and lanai/porch damage. An estimated 25,000 customers lost electricity during the event.
Damage totals from wind are estimated and are for all of Collier County.
Tropical Depression, Inland Collier County
- When
- September 26, 12:00 AM EST to September 27, 12:00 AM EST
- Where
- Inland Collier County forecast zone
- Reported by
- ASOS
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
Maximum sustained winds were in the 30 to 35 mph range across inland Collier County. Brief wind gusts of tropical storm force occurred. A highest wind gust of 51 kts / 59 mph was recorded at Immokalee Airport at 2:15 PM on September 26th. Wind damage was primarily to trees, although some weaker structures suffered minor roof and lanai/porch damage. An estimated 25,000 customers lost electricity during the event.
Damage totals from wind are included in the event entry for Coastal Collier County and apply to the entire county.
Tropical Depression, Glades
- When
- September 26, 12:00 AM EST to September 27, 12:00 AM EST
- Where
- Glades forecast zone
- Reported by
- Mesonet
- Coordinates
- 26.957, -81.189 (the zone’s center; the record gives no point)
Maximum sustained winds were in the 30 to 35 mph range across Glades County. Brief wind gusts of tropical storm force occurred. A highest wind gust of 43 kts / 49 mph was recorded at FSWN mesonet site Muse EMS 3 at 12:50 PM on September 26th. There was minor wind damage, mainly to trees, across parts of the area.
Tropical Depression, Hendry
- When
- September 26, 12:00 AM EST to September 27, 12:00 AM EST
- Where
- Hendry forecast zone
- Reported by
- Mesonet
- Coordinates
- 26.554, -81.166 (the zone’s center; the record gives no point)
Maximum sustained winds were in the 30 to 35 mph range across Hendry County. Brief wind gusts of tropical storm force occurred. A highest wind gust of 43 kts / 49 mph was recorded at Airglades Airport at 12:55 PM on September 26th. There was minor wind damage, mainly to trees, across parts of the area.
Tropical Depression, Metro Palm Beach County
- When
- September 26, 12:00 AM EST to September 27, 12:00 AM EST
- Where
- Metro Palm Beach County forecast zone
- Reported by
- ASOS
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Maximum sustained winds were in the 30 to 35 mph range across inland Palm Beach County. Brief wind gusts of tropical storm force occurred. A highest wind gust of 45 kts / 52 mph was recorded at Palm Beach International Airport at 1:26 PM on September 26th. There was minor wind damage, mainly to trees, across parts of the area.
Tropical Depression, Inland Palm Beach County
- When
- September 26, 12:00 AM EST to September 27, 12:00 AM EST
- Where
- Inland Palm Beach County forecast zone
- Reported by
- Mesonet
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Maximum sustained winds were in the 25 to 30 mph range, with gusts reaching 40 to 50 mph, across inland Palm Beach County. Wind damage was minimal.
Tropical Storm, Coastal Broward County
- When
- September 26, 12:00 AM EST to September 27, 12:00 AM EST
- Where
- Coastal Broward County forecast zone
- Reported by
- Mesonet
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
Maximum sustained winds were in the 35 to 45 mph along portions of coastal Broward County east of I-95, with the highest winds along the immediate coast. A highest wind gust of 56 kts / 64 mph was recorded at Fort Lauderdale Hollywood International Airport at 5:47 AM on September 26th. There was minor wind damage, mainly to trees, across parts of the area.
Tropical Storm, Coastal Palm Beach County
- When
- September 26, 12:00 AM EST to September 27, 12:00 AM EST
- Where
- Coastal Palm Beach County forecast zone
- Reported by
- Mesonet
- Coordinates
- 26.648, -80.436 (the zone’s center; the record gives no point)
Maximum sustained winds were measured in the 35 to 45 mph range along the immediate coast of Palm Beach County. A highest wind gust of 47 kts / 54 mph was recorded in Jupiter at 2:14 PM on September 26th. There was minor wind damage, mainly to trees, across parts of the area.
Tropical Storm, Coastal Miami-Dade County
- When
- September 26, 12:00 AM EST to September 27, 12:00 AM EST
- Where
- Coastal Miami-Dade County forecast zone
- Reported by
- Mesonet
- Coordinates
- 25.609, -80.499 (the zone’s center; the record gives no point)
Maximum sustained winds were in the 35 to 45 mph along portions of coastal Miami-Dade County near and along the immediate coast. A highest wind gust of 48 kts / 55 mph was recorded at Turkey Point at 2:38 PM on September 26th. There was minor wind damage, mainly to trees, across parts of the area.
Tornado, Collier
- When
- September 26, 12:55 AM EST
- Where
- Collier County, 10.23 mi NE of Golden Gate
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 25 yd
- Reported by
- Public
- Coordinates
- 26.277, -81.556
The public reported trees down on Randall Boulevard two blocks east of 16th Street NE. A tornadic cell likely moved over this area based on radar data, with time estimated.
Storm Surge/Tide, Coastal Collier County
- When
- September 26, 3:45 PM EST to September 27, 3:55 AM EST
- Where
- Coastal Collier County forecast zone
- Property damage
- $1.2 million
- Reported by
- NWS Storm Survey
- Coordinates
- 26.099, -81.381 (the zone’s center; the record gives no point)
Widespread moderate to major coastal flooding from storm surge occurred along the length of the Collier County coast. The first flooding episode, of up to moderate levels, occurred with the high tide on the morning and midday of September 26th when the initial storm surge from Helene reached the area. The subsequent low tide was muted by increasing surge from the major hurricane, with the highest and most impactful flooding occurring during the evening/night high tide cycle of September 26th and early morning of September 27th.
NWS surveys indicated that the storm surge easily overtopped dunes at the Naples area beaches, reaching an estimated 3-4 feet above ground in adjacent streets and parking lots. Sand was piled up a few feet deep along Gordon Drive in Naples and Gulf Shore Drive in Vanderbilt Beach. Water entered several structures along the Intracoastal Waterway in Vanderbilt Beach, the north end of Naples Bay, and the Bayshore Drive corridor of East Naples.
In Marco Island, Goodland, Everglades City, and Chokoloskee, inundation was generally in the 1-3 foot range, mainly affecting streets with minor water intrusion into several structures.
Damage totals are primarily from the city of Naples.
Storm Surge/Tide, Mainland Monroe
- When
- September 26, 7:00 PM EST to September 27, 3:00 AM EST
- Where
- Mainland Monroe forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 25.557, -80.917 (the zone’s center; the record gives no point)
Storm surge flooding was observed at the Flamingo Campground of Everglades National Park late on September 26th and early on September 27th. Up to 10 inches of flooding was noted in the housing area, and up to 4 inches of flooding in the Maintenance Yard.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Tropical Storm
- A tropical cyclone with sustained winds of 34 to 63 knots (39 to 73 mph).
- Storm Surge/Tide
- Water pushed ashore above the normal tide by a storm’s winds and low pressure.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Tropical Storm in North Carolina, September 25 to 29, 202483 deaths · $1.7 billion · EF0 · 86 events
- Flash Flooding and Debris Flow in Tennessee, September 25 to 29, 202418 deaths · 1 injured · $157 million · 87 kt wind · 51 events
- Hurricane and Tornado in Georgia, September 25 to 27, 20243 deaths · 77 injured · $2.0 billion · 47 events
- Tornado and Flash Flooding in North Carolina, September 25 to 28, 20245 deaths · 4 injured · $414 million · EF1 · 15 events
- Hurricane and Tropical Storm in Florida, September 25 to 27, 20243 deaths · 1 injured · $5.4 billion · 50 kt wind · 75 events
- Hail and Damaging Winds in Idaho, September 25, 20241 death · $25,000 · 1 in hail · 21 events
- Rip Current in Puerto Rico, September 25, 20241 death · 1 event
- Wildfire in Washington, September 25 to 30, 2024$3.6 million · 1 event
- Dense Fog in Oklahoma, September 25, 202410 injured · $50,000 · 1 event
- Flash Flooding and Flooding in Virginia, September 25 to 27, 2024$133,000 · 11 events
- Damaging Winds in Washington, September 25, 2024$36,000 · 67 kt wind · 30 events
- Tornado and Flash Flood in North Carolina, September 25, 2024$9,000 · EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1217138, 1217134, 1217140, 1217141, 1217143, 1217144, 1217145, 1217146, 1217205, 1217206, 1217207, 1217208, 1217213, 1218195, 1218198, 1218200, 1217135, 1217136, 1217137.